Alert archive / Missouri / Excessive Heat Warnings in 2016

Excessive Heat Warning 2, NWS Kansas City, MO

June 21, 2016Clay County, Jackson County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this excessive heat warning at Jun 21, 2016, 2:47 PM CDT for Clay County, Jackson County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It took effect at Jun 22, 2016, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 2:47 PM CDT (19:47 UTC)
In effect from
Jun 22, 2016, 11:00 AM CDT
Expired
Jun 22, 2016, 8:58 PM CDT
In force
10 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS73 KEAX 211947
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT TUE JUN 21 2016

...DANGEROUS HEAT EXPECTED ON WEDNESDAY...

.HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
RELATIVE HUMIDITY WILL RESULT IN VERY DANGEROUS HEAT CONDITIONS
ACROSS THE LOWER MISSOURI VALLEY WEDNESDAY AFTERNOON AND EVENING.

KSZ103>105-MOZ028-029-037-221100-
/O.NEW.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE
247 PM CDT TUE JUN 21 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 9 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM
TO 9 PM CDT WEDNESDAY. 

* TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING
  FROM 106 TO 111 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.  THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040-
043>046-053-054-221100-
/O.NEW.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-
GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY...
BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
247 PM CDT TUE JUN 21 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
CDT WEDNESDAY. 

* TEMPERATURE...MIDDLE 90S WITH HEAT INDEX VALUES RANGING FROM 101 TO
  106 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
3 follow-up statements
939 
WWUS73 KEAX 220850
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT WED JUN 22 2016

...DANGEROUS HEAT EXPECTED ON WEDNESDAY...

.HIGH TEMPERATURES IN THE MIDDLE TO AROUND 100 DEGREES COMBINED WITH
HIGH RELATIVE HUMIDITY WILL RESULT IN VERY DANGEROUS HEAT CONDITIONS
ACROSS THE LOWER MISSOURI VALLEY THIS AFTERNOON AND EVENING. A WEAK
FRONTAL BOUNDARY SETTLING INTO THE REGION TONIGHT IS EXPECTED TO TAKE
THE EDGE OFF THE HEAT FOR THURSDAY.

KSZ103>105-MOZ028-029-037-221700-
/O.CON.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE
350 AM CDT WED JUN 22 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 9 PM CDT THIS EVENING...

* TEMPERATURE...MIDDLE 90S TO AROUND 100 DEGREES WITH HEAT INDEX
  VALUES RANGING FROM 106 TO 111 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT
WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER
OF MINUTES.

&&

$$

KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040-
043>046-053-054-221700-
/O.CON.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-
GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY...
BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
350 AM CDT WED JUN 22 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING...

* TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING
  FROM 101 TO 106 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
912 
WWUS73 KEAX 221308
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 AM CDT WED JUN 22 2016

KSZ103>105-MOZ028-029-037-230200-
/O.CON.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE
808 AM CDT WED JUN 22 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* TEMPERATURE...MIDDLE TO UPPER 90S WITH A FEW LOW 100 DEGREE
  READINGS POSSIBLE. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 106 TO
  111 DEGREES ACROSS THE WARNED AREA.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040-
043>046-053-054-230200-
/O.CON.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-
GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY...
BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
808 AM CDT WED JUN 22 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING
  FROM 103 TO 107 DEGREES.

* IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
145 
WWUS73 KEAX 230158
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT WED JUN 22 2016


KSZ103>105-MOZ028-029-037-230300-
/O.CAN.KEAX.EH.W.0002.000000T0000Z-160623T0200Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE
858 PM CDT WED JUN 22 2016

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE EXCESSIVE HEAT WARNING. 

TEMPERATURES HAVE COOLED INTO THE LOWER 90S WITH HEAT INDEX VALUES
FALLING INTO THE MIDDLE 90S.

$$

KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040-
043>046-053-054-230300-
/O.CAN.KEAX.HT.Y.0004.000000T0000Z-160623T0200Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-
GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY...
BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
858 PM CDT WED JUN 22 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE HEAT ADVISORY. 

TEMPERATURES HAVE COOLED INTO THE LOWER 90S WITH HEAT INDEX VALUES
FALLING INTO THE MIDDLE 90S.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this excessive heat warning went out at Jun 21, 12:34 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 21, 12:34 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1234 PM CDT TUE JUN 21 2016

.Discussion...
Issued at 419 AM CDT TUE JUN 21 2016

Well, at least some folks in the region are getting rain. Monday
afternoon a cold front settled in across northern Missouri, which in
the heat of the day was responsible for sparking thunderstorms
across northern Missouri. This initial afternoon activity ramped
down around sunset, but the onset of the nocturnal jet help
reinvigorate storms during the late night hours. Additionally, the
nocturnal jet has kept storms developing along an elevated boundary
arching from east central Nebraska into northwest and north central
Missouri. The persistent isentropic assent across this boundary has
kept storms percolating well into the early morning hours, with
individual storms moving southeast as they develop. This has already
resulted in some areas of northern Missouri getting raked by
multiple storms, causing some local flooding issues.

For the rest of Today...morning convection will persist across north
central and northeast Missouri though sunrise with the help of the
nocturnal jet. As such, it's expected that the what storms are
ongoing at sunrise will start to dissipate as the nocturnal jet
mixes out in the heat of the morning. This should focus any
remaining activity across far northeast Missouri and parts of Iowa
farther north and east late this morning and into the afternoon
hours. As such, the risk of further severe storms looks rather low
after this early morning activity moves out. Otherwise, with the
frontal boundary lifting back to the north as a warm front, expect
temperatures to be rather hot again, though the cloud cover and
lingering convection should take the edge off the heat across north
central through northeast Missouri, leaving highs up there in the
80s. Farther south and west, read along and south of the Missouri
River, temperatures will likely range through the low to mid 90s
with heat indices bubbling up around 100 degrees.

Wednesday continue to look like the hottest day of the week. Models
all point at shortwave trough moving through the prevailing
westerlies to our north today through Wednesday. As such the thermal
ridge axis will get bent over across eastern Kansas and Missouri,
spreading 850mb temperatures in the mid-20 centigrade across the
region. Abundant sunshine, southerly winds, and a bit of extra
heating ahead of the weak cold front that the northern Plains trough
is dragging with it, should all help to send afternoon highs well
into mid to upper 90s. Add in the moisture from our recent rain, and
expected heat indices for Wednesday will range around 105 to 110
degrees.

Wednesday night on through the weekend...will see more unsettled
weather prevailing. After the blast furnace of a day Wednesday, a
weak cold front is expected to settle into northern Missouri, much
like Monday's settling front -though timing is slightly different-.
This will give us a chance for storms again Thursday night into
Friday. While storms will once again likely be rather scattered in
nature, the general trend will take the edge of the heat from
Wednesday, with highs falling back into the low 90s and upper 80s
for the tail end of the work week and into the weekend.
Additionally, expect another northern Plains shortwave trough, this
one a bit bigger and more robust, to move across the Plains dragging
yet another storm inducing front across eastern Kansas and Missouri
this weekend keeping the hope of rain alive for those that haven't
seen much lately.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1234 PM CDT TUE JUN 21 2016

VFR conditions expected as last night's frontal boundary responsible
for convection across north-central Missouri begins to lift northward
overnight. As a result...convection is not expected through the fcst
cycle and drying boundary layer conditions should inhibit any fog
formation. Winds will increase aloft overnight as the low-level jet
picks up...however lack of any directional change with height should
limit LLWS concerns. Winds will continue veering through the
afternoon before becoming southwesterly overnight.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Cutter
Aviation...32
Hazardous weather outlook, Jun 21, 1:18 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT TUE JUN 21 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
118 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY
 MORNING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:01 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Sullivan3 hr
Jun 20, 7:16 PM CDTSpecial Weather StatementEAXRay29 min
Jun 20, 8:00 PM CDTSpecial Weather StatementEAXRandolph30 min
Jun 20, 10:24 PM CDTSpecial Weather StatementEAXCaldwell51 min
Jun 20, 11:24 PM CDTSpecial Weather StatementEAXClay36 min
Jun 20, 11:42 PM CDTSevere Thunderstorm WarningEAXClay33 min
Jun 21, 12:00 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte45 min
Jun 21, 12:07 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray38 min
Jun 21, 12:34 AM CDTSevere Thunderstorm WarningEAXJackson, Lafayette41 min
Jun 21, 1:16 AM CDTSpecial Weather StatementEAXLafayette44 min
Jun 21, 2:10 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry6 hr
Jun 21, 4:56 AM CDTAreal Flood WarningEAXDaviess, Gentry, Harrison, Worth6 hr
Jun 21, 5:26 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Harrison4 hr
Jun 21, 6:42 AM CDTAreal Flood WarningEAXGrundy, Linn, Livingston3 hr
Jun 21, 7:48 AM CDTSpecial Weather StatementEAXAdair27 min
Jun 21, 8:13 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry3 hr
Jun 21, 8:17 AM CDTSpecial Weather StatementEAXAdair28 min
Jun 21, 8:33 AM CDTSpecial Weather StatementEAXAndrew27 min
Jun 21, 9:31 AM CDTRiver Flood WarningEAXLinn, Livingston60 hr
Jun 21, 9:31 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Jun 21, 10:03 AM CDTAreal Flood WarningEAXGrundy, Linn, Livingston117 min
Jun 21, 11:27 AM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more9 hr
Jun 21, 2:47 PM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more30 hr

Nearby

Excessive Heat Warnings in Missouri, 2016Excessive Heat Warnings in Kansas, 2016Every excessive heat warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.